Missouri, 2025Ice Storm and Winter Storm in Missouri, January 4 to 6, 2025
January 4 to 6, 2025 · NWS SGF · 27 events in 27 counties and zones
Light drizzle began to move into southeast Kansas and the Missouri Ozarks during the early morning hours on January 4, 2025, which turned into freezing drizzle once temperatures dropped below freezing in the afternoon. 4 inches in central Missouri, lasting through January 6, 2025.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light drizzle began to move into southeast Kansas and the Missouri Ozarks during the early morning hours on January 4, 2025, which turned into freezing drizzle once temperatures dropped below freezing in the afternoon. Across the area, a range of surface temperatures led to mixed precipitation types, with rain, freezing rain, and snowfall measurements up to 5.4 inches in central Missouri, lasting through January 6, 2025. The higher snowfall amounts were found towards central and northern Missouri, especially near Kansas City and St. Louis. Additionally, an ice storm brought freezing rain amounts between 0.25 to 0.60 inches, which caused approximately 5,000 power outages, numerous trees and limbs down, and several accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 4, 5:58 AM CST, 32 minutes earlier. Its key messages:
- Drizzle/freezing drizzle is expected to start around 6 AM for far western Missouri and southeast Kansas and then push east through the day.
- Winter Storm and Ice Storm Warnings have been expanded and are still in effect this afternoon into Monday morning. A Winter Weather Advisory has been added for a few counties in far western Missouri and southeast Kansas and the eastern Ozarks.
- Ice accumulations from 0.20-0.50" generally north and east of a Fort Scott, KS to Buffalo to Marshfield to West Plains line. Localized amounts around 0.60" in Dent and Phelps counties. Brisk and gusty east winds in combination with the ice may result in scattered power outages and tree damage across the eastern Ozarks.
- Snow and sleet amounts ranging from 2-5" along the Highway 54 corridor to around an inch along the Highway 60 corridor. Far southern Missouri will only see a dusting.
- High confidence in an anomalously cold arctic airmass settling in next week. Temperatures 15-25 degrees below normal with subzero wind chills Sunday night through Wednesday night.
Area forecast discussion, Jan 4, 5:58 AM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
558 AM CST Sat Jan 4 2025
.KEY MESSAGES...
- Drizzle/freezing drizzle is expected to start around 6 AM for
far western Missouri and southeast Kansas and then push east
through the day.
- Winter Storm and Ice Storm Warnings have been expanded and are
still in effect this afternoon into Monday morning. A Winter
Weather Advisory has been added for a few counties in far
western Missouri and southeast Kansas and the eastern Ozarks.
- Ice accumulations from 0.20-0.50" generally north and east of
a Fort Scott, KS to Buffalo to Marshfield to West Plains
line. Localized amounts around 0.60" in Dent and Phelps
counties. Brisk and gusty east winds in combination with the
ice may result in scattered power outages and tree damage
across the eastern Ozarks.
- Snow and sleet amounts ranging from 2-5" along the Highway 54
corridor to around an inch along the Highway 60 corridor. Far
southern Missouri will only see a dusting.
- High confidence in an anomalously cold arctic airmass settling
in next week. Temperatures 15-25 degrees below normal with
subzero wind chills Sunday night through Wednesday night.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 300 AM CST Sat Jan 4 2025
Winter Storm Tonight into Early Monday:
The 00z ensemble suite has warm air advection (WAA) seeping into far
SW MO for most of the day today and has the front a little further
south than the previous forecast package. Ice accumulations have
gone up slightly and snow amounts have decreased slightly.
Therefore, some adjustments and additions were made to the
winter weather headlines.
We have a corridor of ice accumulations from 0.20-0.50"
generally north and east of a Fort Scott, KS to Buffalo to
Marshfield to West Plains line. We do have some amounts around
0.60" in Dent and Phelps counties. Amounts south and west of
this line taper down to a thin glaze as you approach the
Oklahoma border. Given easterly winds of 15-25 mph with gusts of
30-35 mph, amounts approaching or exceeding a half-inch would
introduce the risk for scattered power outages.
Regarding snow and sleet accumulations, the Highway 54 corridor
will likely see the highest amounts, especially from Sunday
into Sunday night. This could include a burst of moderate to
potentially heavy snow. Accumulations in this area will be in
the 2-4" range with amounts approaching 5" in the chimney of
Morgan county. Amounts then taper to around 1" along the Highway
60 corridor with a dusting near the AR border. One caveat
regarding snow amounts will again be the introduction of
convective sleet/graupel. Localized areas may easily receive a
quick half-inch of sleet with any thunderstorms.
Winter Weather Headlines:
Winter Storm Warning: Cedar county was added to the western portion
of the Winter Storm Warning while Polk county was added to the
eastern portion of the Winter Storm Warning. Since the front has
shifted a bit further south, their ice accumulations went up a bit
especially in the northern portions of those counties. They now have
potential to see up to 0.50" of ice.
Ice Storm Warning: Webster county was added to the Ice Storm Warning
due to the front pushing further south. Their ice accumulations also
increased to about 0.25-0.30" of ice.
Winter Weather Advisory: Winter Weather Advisory is in effect but
it's also two-segmented. This was split due to the timing of
incoming precipitation. The precip that we're most concerned about
for the western portion of counties is freezing drizzle this
morning. Plenty of lift will be available today with >90% RH values
and no cloud ice. That area will also be below freezing this
morning. Crawford, Cherokee, and Barton counties are the western
segment and their advisory will start at 6 AM this morning and go
through 6 AM Monday to capture the rest of the storm's impacts
through Monday. The eastern portion of the Winter Weather
Advisory begins at 6 PM this evening through 6 AM Monday as the
freezing drizzle spreads to the east past the warm nose in far
SW MO. These counties were added due to total snow accumulations
up to one inch and ice accumulations up to four tenths of an
inch (freezing drizzle bumped up ice accumulations a bit).
Another wintry impact we want to discuss with this system is the
increasing likelihood for a flash freeze across areas of
southwestern Missouri and southeastern Kansas that initially
experience rain/drizzle. Temperatures from late Sunday into Sunday
night will fall through the twenties and then teens. This will
result in wet roadways quickly freezing in addition to the
changeover to snow. This was also another factor in adding Crawford,
Barton, and Cherokee counties into a Winter Weather Advisory.
Yes, there are a few counties that don't have any winter weather
headlines at this time. This is because of the warm nose/dry slot.
The warm nose today will make it difficult for precip to freeze in
those areas while the dry slot tomorrow will keep snow accumulations
around 1 inch or less. However, if model guidance comes in a bit
cooler or more moist for far SW MO, then the advisory will be
expanded. For now, confidence is low that the winter precip that
does occur in that area will warrant an advisory. Counties that
border existing warnings/advisories would be the most likely to be
upgraded if the front does shift. The uncertainty is just too high
right now to add those counties into an advisory at this time with
the warm nose/dry slot factor and the where we think the front will
set up. There will also be elevated instability present (300-500
J/kg MUCAPE) with this system which will result in some
thunderstorms from late Saturday night into Sunday for far SW MO.
Convective precipitation can result in high variations in
precipitation type and amounts over small distances. If you're
lucky, you may be able to see some thunder sleet tonight!
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 230 AM CST Sat Jan 4 2025
A cold air mass will move over the area early next week behind
the system that will impact the region this weekend. Strong
northwest flow will setup over the region as a trough moves over
the central US and upper level ridging off the west coast advecting
the cold air into the area. The ensemble model members continue
to be in good agreement with an overall small spread in
temperatures between the members for the first part of the week.
Therefore, there is a good signal for temperatures being 15 to
25 degrees below normal Monday through Wednesday night.
Highs only warming into the upper teens and 20s with lows
dropping down into the single digits to lower teens each night
will occur each day through Wednesday night. Wind chill values
in the single digits to below zero will occur during the
overnight and early morning hours with wind chill values
remaining in the single digits above zero and teens during the
day time hours each day.
The upper level trough will move off to the east late in the
week with temperatures warming back into the 30s and 40s for
highs late this week into next weekend.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 557 AM CST Sat Jan 4 2025
Clouds have increase across the area ahead of a system to the
east this morning. MVFR ceilings will develop across western
Missouri and southeastern Kansas this morning then move east
through the day. Ceilings will then lower into IFR later this
afternoon into this evening from west to east then remain in
place overnight into Sunday.
Some periods of drizzle and freezing drizzle will be possible
at times this morning across southeastern Kansas in far western
Missouri. Drizzle and rain will then occur at times at the TAF
sites afternoon into tonight, as temperatures warm above
freezing at the TAF sites. North and east of the TAF sites
wintry weather will occur at times where temperatures remain
below freezing through tonight. There could be some isolated
rumbles of thunder across the area tonight but confidence in a
TAF site being effect is to low to include in the TAFs at this
time.
East to southeasterly winds will occur through the TAF period
and will be gusty at times tonight into Sunday as an area of
surface low pressure approaches the region from the west. Low
level wind shear will be possible across the area this evening
into Sunday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Winter Storm Warning from noon today to 6 AM CST Monday for
KSZ073.
Winter Weather Advisory until 6 AM CST Monday for KSZ097-101.
MO...Winter Storm Warning from noon today to 6 AM CST Monday for
MOZ066-067-078.
Winter Weather Advisory until 6 AM CST Monday for MOZ077.
Winter Storm Warning from 6 PM this evening to 6 AM CST Monday
for MOZ055>058-068>071-079>081.
Ice Storm Warning from 6 PM this evening to 6 AM CST Monday
for MOZ082-083-091-092-098.
Winter Weather Advisory from 6 PM this evening to 6 AM CST
Monday for MOZ096-097-106.
&&
SHORT TERM...Wise/Soria
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, Jan 4, 5:56 AM CST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
556 AM CST Sat Jan 4 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
556 AM CST Sat Jan 4 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited lightning risk.
Significant ice accumulation risk.
DISCUSSION...
Freezing drizzle will develop this morning across southeast Kansas
and far southwest Missouri. Patchy slick spots could develop on
roadways. Freezing drizzle will continue to push east this
afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A mixture of rain, freezing rain, sleet, and snow will then
overspread the region tonight and will persist into Sunday
morning over central Missouri and the eastern Missouri Ozarks.
Rain showers are primarily expected across southwest Missouri and
extreme southeast Kansas tonight and Sunday morning. All
precipitation will then change to snow from Sunday afternoon into
Sunday evening. Snow will then end by sunrise on Monday.
Ice accumulations from 0.20" to 0.50" will occur generally north
and east of a Fort Scott, KS to Buffalo to Marshfield to West
Plains line. Brisk and gusty east winds in combination with the
ice may result in scattered power outages and tree damage across
the eastern Ozarks.
Snow and sleet amounts ranging from 2" to 5" will occur along the
Highway 54 corridor. Amounts will lessen farther south with
around an inch expected along the Highway 60 corridor and a
dusting closer to the Arkansas state line.
A few thunderstorms are also expected with this storm system,
especially from late Saturday night into Sunday. Any storms may
cause local variations in precipitation types and amounts in
addition to the threat for lightning.
Any wet roadways will then experience a flash freeze Sunday night
as temperatures fall through the twenties and then teens.
Very cold conditions will then move into the region as the storm
departs. Nightly wind chills will range from the single digits to
minus ten degrees Sunday through Wednesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Soria
Event by event
15 winter weather, 7 ice storm, 5 winter storm. Local standard time, as filed.
Winter Weather, Vernon
- When
- January 4, 6:30 AM CST to January 6, 2:54 AM CST
- Where
- Vernon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Co-op and CoCoRaHS observers measured between 0.5 and 1.0 inches of snowfall over a two-day period.
Winter Weather, Morgan
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Morgan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.424, -92.886 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Emergency Management measured 4.0 inches of snowfall over a two-day period in the city of Versailles.
Winter Weather, Miller
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Miller forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. A Co-op observer measured 2.8 inches of snowfall over a two-day period near Iberia.
Winter Weather, Pulaski
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Pulaski forecast zone
- Reported by
- Public
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. A member of the general public measured 1.0 inch of snowfall over a two-day period.
Winter Weather, Dent
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Dent forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. 0.5 inches of snowfall was measured over a two-day period.
Winter Weather, Wright
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Wright forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.5 inches of snowfall was measured over a two-day period.
Winter Weather, Greene
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Between 0.6 and 1.2 inches of snowfall was measured over a two-day period across Greene County. Additionally, the Springfield ASOS measured 0.09 inches of flat ice, which converts to 0.04 inches of radial ice.
Winter Weather, Dade
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Dade forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.5 inches of snowfall was measured over a two-day period across Dade County.
Winter Weather, Lawrence
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Lawrence forecast zone
- Reported by
- Public
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 1.0 inch of snowfall was measured over a two-day period across Lawrence County.
Winter Weather, Newton
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Newton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.5 inches of snowfall was measured over a two-day period across Newton County.
Winter Weather, Barry
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Barry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Between 0.4 and 0.7 inches of snowfall was measured over a two-day period across Barry County.
Winter Weather, Jasper
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Jasper forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Between 1.2 and 1.7 inches of snowfall was measured over a two-day period across Jasper County. Additionally, the Joplin ASOS measured 0.07 inches of flat ice accumulation.
Winter Weather, Barton
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Barton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.502, -94.347 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 2.0 inches of snowfall was measured over a two-day period across Barton County.
Winter Weather, Shannon
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Shannon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.3 inches of snowfall and 0.10 inches of flat ice accumulation was measured over a two-day period across Shannon County.
Winter Storm, St. Clair
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- St. Clair forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.037, -93.776 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 1.2 inches of snowfall was measured over a two-day period. Additionally, 0.51 inches of flat ice accumulation was measured, which converts to 0.20 inches of radial ice.
Winter Storm, Camden
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Camden forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 3.0 inches of snowfall was measured over a two-day period across Camden County. Additionally, 0.32 inches of flat ice accumulation was measured.
Winter Storm, Dallas
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Dallas forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 1.0 inch of snowfall was measured over a two-day period across Dallas County. Additionally, 0.32 inches of flat ice accumulation was measured.
Winter Storm, Phelps
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Phelps forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Between 2.0 and 5.4 inches of snowfall was measured over a two-day period across Phelps County. Additionally, 0.63 inches of flat ice accumulation was measured, which converts to 0.25 inches of radial ice.
Winter Storm, Christian
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Christian forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 1.0 inch of snowfall was measured over a two-day period across Christian County. Additionally, 0.25 inches of flat ice accumulation was measured, which converts to 0.10 inches of radial ice.
Ice Storm, Cedar
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Cedar forecast zone
- Reported by
- Public
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.25 inches of flat ice accumulation was measured across Cedar County, which converts to 0.10 inches of radial ice.
Ice Storm, Polk
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Polk forecast zone
- Reported by
- Public
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.32 inches of flat ice accumulation was measured across Polk County, which converts to 0.126 inches of radial ice.
Ice Storm, Maries
- When
- January 4, 12:00 PM CST to January 6, 2:54 AM CST
- Where
- Maries forecast zone
- Reported by
- ASOS
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.39 inches of flat ice accumulation was measured across Maries County, which converts to 0.15 inches of radial ice.
Ice Storm, Texas
- When
- January 4, 6:00 PM CST to January 5, 11:47 PM CST
- Where
- Texas forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.5 inches of snowfall was measured over a two-day period across Texas County. Additionally, 0.63 inches of flat ice accumulation was measured, which converts to 0.25 inches of radial ice.
Ice Storm, Douglas
- When
- January 4, 6:00 PM CST to January 5, 11:47 PM CST
- Where
- Douglas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. 0.32 inches of flat ice accumulation was measured, which converts to 0.125 inches of radial ice.
Ice Storm, Webster
- When
- January 4, 6:00 PM CST to January 5, 11:47 PM CST
- Where
- Webster forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.25 inches of flat ice accumulation was measured, which converts to 0.10 inches of radial ice.
Ice Storm, Howell
- When
- January 4, 6:00 PM CST to January 5, 11:47 PM CST
- Where
- Howell forecast zone
- Reported by
- ASOS
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Up to 0.58 inches of flat ice accumulation was measured across Howell County, which converts to 0.23 inches of radial ice.
Winter Weather, Benton
- When
- January 5, 6:30 AM CST to January 6, 2:54 AM CST
- Where
- Benton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
A band of light rain and drizzle lifted into southwest Missouri before turning into freezing drizzle and mixed wintry precipitation between January 4 and January 6. Co-op observers and the public measured 3.0 inches of snowfall over a two-day period.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Kansas, January 4 to 5, 20254 deaths · 4 injured · 33 events
- Avalanche in Wyoming, January 4, 20251 death · 1 injured · 1 event
- Rip Current in Guam, January 4 to 6, 20251 death · 1 event
- Ice Storm and Winter Storm in Missouri, January 4 to 6, 202529 events
- Winter Storm and Winter Weather in Nebraska, January 4 to 5, 202527 events
- Flooding in American Samoa, January 4, 2025$30,000 · 2 events
- Blizzard and Winter Storm in Missouri, January 4 to 6, 202523 events
- Blizzard and Winter Storm in Kansas, January 4 to 5, 202523 events
- Blizzard and Winter Storm in Kansas, January 4 to 5, 202512 events
- Blizzard and Winter Storm in Kansas, January 4 to 5, 202511 events
- Avalanche in Idaho, January 4, 20251 injured · 1 event
- Winter Storm and Winter Weather in Kansas, January 4 to 5, 20257 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1231392, 1231394, 1231395, 1231396, 1231398, 1231399, 1231400, 1231401, 1231403, 1231404, 1231406, 1231407, 1231409, 1231411, 1231426, 1231428, 1231429, 1231433, 1231439, 1231444, 1231445, 1231446, 1231440, 1231441, 1231442, 1231443, 1231393.